MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0607530
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Material Opacification (1426); Deformation Due to Compressive Stress (2889); Naturally Worn (2988)
Health Effect - Clinical Codes Extravasation (1842); Swelling/ Edema (4577)
Date of Event 09/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 03/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that sometime post a port placement, the patient allegedly experienced swelling of the neck with cervical edema of the port lodge.It was further reported that the healthcare personnel immediately ceased the infusion of the chemotherapy to prevent harm to the patient and a five-milliliter of the blood was aspirated to remove as much of the infused fluid.It was also reported that the catheter was allegedly opacified and ruptured, and confirmed a leak on the chamber path with extravasation of caelyx-type chemotherapy on the catheter.Furthermore, swelling and extravasation was caused due to perforation of the central pathway.Reportedly, ice pack was applied to reduce the product diffusion and topical corticosteroid was applied to treat swelling and extravasation.The port was removed with visualization of the breach in the catheter.The patient was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one x-port isp implantable port attached to a catheter was received for evaluation.Visual, microscopic, tactile and functional evaluation were performed.The sample appeared to have residue and discoloration throughout.A partial compound break was noted approximately 10.5cm from the distal end of the cath-lock.Catheter wear was noted throughout the attached catheter and a complete circumferential break was noted on the distal end of the attached catheter.The edges of the partial compound break on the catheter were noted to be jagged.The surface was noted to be granular in one region: round and smooth in the other region.Upon infusion, a leak from the partial compound break was observed.Therefore, the investigation is confirmed for the reported fracture, fluid leak, opacification and identified wear and deformation issues.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 03/2024), g3, h6 (device).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
X-PORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18019753
Report Number3006260740-2023-04895
Device Sequence Number7582181
Product Code LJT
UDI-Device Identifier00801741026171
UDI-Public(01)00801741026171
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K022983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0607530
Device Lot NumberREFW0785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight61 KG